MAUDE Adverse Event Report: ARTHREX, INC. SUTURE ANCHOR, PEEK PUSHLOCK; BONE FIXATION SCREW/PLATE

ARTHREX, INC. SUTURE ANCHOR, PEEK PUSHLOCK; BONE FIXATION SCREW/PLATE
Model Number SUTURE ANCHOR, PEEK PUSHLOCK
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 04/15/2024, it was reported by an arthrex subsidiary employee via email that two ar-1923ps peek pushlock handles could not be pulled out by rotating them.The surgeon had to pull them out with a hard hammer forcibly.Both anchors' bodies fell off inside the glenohumeral joint and were recovered using a double-tooth planer knife.The case was completed using two additional ar-1923ps peek pushlock.This was discovered during a shoulder dislocation procedure on (b)(6) 2024.Additional information received on 4/22/2023: no additional incision was made to remove the broken fragments.The case was no delayed and additional anesthesia was unnecessary.
 
Additional Manufacturer Narrative
Additional information.The complaint allegation is confirmed.One unpackaged ar-1923ps batch 15163536 was received for evaluation.Visual evaluation of the returned inserter found signs of wear.No issues were found on the threaded tip.Functional testing for this device involved checking for any resistance between the inner and outer tubes that could prevent it from functioning correctly.The most likely cause of the reported failure is use error.According to pushlock®anchor insertion surgical technique.1.Insert the spear through the cannula with the passed suture, placing it onto the glenoid rim.Fully advance the drill through the spear until its collar makes contact with the spear¿s handle.Advance the pushlock anchor into the joint and tension the suture to approximate the labral tissue to the eyelet.2.While releasing the suture tails advance the driver into the bone socket until the anchor body contacts the bone.If additional tension is needed to reduce the labral tissue to the bone, pull on the suture tails, while keeping a firm grasp of the driver.The final tension is attained when the anchor is in contact with the bone.3.Remove the orange packaging clip.Tap the metal button on the driver handle to advance the anchor body until the proximal laser line is flush with the bone.Remove the driver by rotating it counterclockwise for 6 full revolutions.4.Cut the sutures flush using an open-ended fiberwire® suture cutter.

Brand Name
SUTURE ANCHOR, PEEK PUSHLOCK
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19294004
Report Number1220246-2024-03129
Device Sequence Number7162489
Product Code HWC
UDI-Device Identifier00888867023147
UDI-Public00888867023147
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K061863
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSUTURE ANCHOR, PEEK PUSHLOCK
Device Catalogue NumberAR-1923PS
Device Lot Number15163536
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2024
Supplement Date Received by Manufacturer08/21/2024
Initial Report FDA Received Date05/10/2024
Supplement Report FDA Received Date09/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown